MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: one flexiva 550 laser fiber was returned in one piece with tip detached.The fiber measured approximately 277.8 cm from the top of the connector to the distal tip.Visual examination revealed that the exposed glass portion of the distal tip measured approximately 3.5 mm and was consistent with a fracture, likely as a result of handling during the procedure.Examination under magnification revealed that the fiber tip was fractured with a portion detached.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a flexiva 550 laser fiber was used in a flexible ureteroscope stone breaking procedure in the kidney on (b)(6) 2019.According the complainant, during procedure, it was noted that there was not enough power for laser activation with various settings that were applied to the patient.The procedure was completed with a flexiva 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber tip detached.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8527480
Report Number3005099803-2019-02015
Device Sequence Number19303769
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberM0068403930
Device Catalogue Number840-393
Device Lot Number5895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1